Alert archive / Alabama / River Flood Warnings in 2010
River Flood Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 4, 2010, 8:13 PM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Feb 5, 2010, 6:11 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2010, 8:13 PM CST (02:13 UTC)
- In effect from
- Feb 5, 2010, 6:11 PM CST
- Expired
- Feb 9, 2010, 8:51 AM CST
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.16 ft at Feb 6, 2010, 7:00 AM CST.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 4, 6:00 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 4, 6:00 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CST THU FEB 4 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE FIRST OF TWO SYSTEMS IS CURRENTLY WORKING ITS WAY ACROSS THE SOUTHEAST AT THE MOMENT. SO FAR...CENTRAL ALABAMA HAS EXPERIENCED LIGHT TO AT TIMES MODERATE RAINFALL. THIS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS...AS EVEN HEAVIER RAINFALL CAN BE EXPECTED AS FRONTOGENESIS STRENGTHENS OVER THE SOUTHERN HALF OF THE CWA. WE ARE STILL LOOKING AT AROUND 1 TO 3 INCHES FOR STORM TOTALS AND THE RAINFALL APPEARS TO BE DISTRIBUTED EVENLY ENOUGH TO NOT CAUSE A MAJOR FLASH FLOOD THREAT. HOWEVER...THERE COULD BE MINOR ISSUES IN THE NORMAL FLOOD PRONE AREAS AND SOME ADDITIONAL RISES TO AREA LAKES AND RIVERS. BE SURE TO CHECK INDIVIDUAL FLOOD PRODUCTS FOR UPDATES. BY MIDDAY ON FRIDAY MOST OF THE MOISTURE WILL BE PULLING OUT TO THE NORTHEAST...LEAVING SOME RESIDUAL CLOUD COVER AND PERHAPS A FEW SPRINKLES AROUND THE AREA THROUGH SATURDAY AFTERNOON. THE SPLIT FLOW PATTERN WILL CONTINUE THOUGH THE EXTENDED PERIOD AS THE NEXT SYSTEM APPROACHES FROM THE WEST ON MONDAY NIGHT. THE GFS AND ECMWF ARE QUITE DIFFERENT WITH THE EVOLUTION OF THE UPPER LEVEL PATTERN FOR THIS TIME FRAME. TRENDED TOWARDS THE EURO SOLUTION WHICH HAS A MORE WELL DEFINED SOUTHERN STREAM SHORTWAVE. RAIN SHOULD PUSH INTO WESTERN ALABAMA BY DAYBREAK ON TUESDAY AND EXIT THE FORECAST AREA ON WEDNESDAY MORNING. ONCE AGAIN IT LOOKS LIKE ANOTHER 1 TO 2 INCH RAIN EVENT IS IN THE CARDS. COLDER WEATHER IS EXPECTED BEHIND THE FRONT FOR WEDNESDAY THROUGH FRIDAY AS A STRONG AND COLD UPPER VORTEX SWINGS THROUGH THE GREAT LAKES AND OHIO VALLEY. A STRONG HIGH IN THE PLAINS WILL USHER IN MUCH COLDER TEMPERATURES...SENDING OVERNIGHT LOWS INTO THE 20S ACROSS MOST OF THE AREA. TOWARDS THE END OF THE PERIOD THE GFS HINTS AT BRINGING IN ANOTHER SYSTEM WHILE THE EURO ADVERTISES COLD AND DRY CONDITIONS. WILL HOLD OFF ON PUTTING ANY PRECIP IN AT THIS TIME BUT THE SPLIT FLOW PATTERN IS CERTAINLY SOMETHING TO WATCH WITH COLD AIR IN PLACE. 17/KLAWS GRANTHAM && .AVIATION...00Z TAF DISCUSSION. MOST TERMINALS ARE BEING AFFECTED BY THE LARGE RAIN SHIELD MIGRATING NORTHEASTWARD FROM THE NORTHERN GULF OF MEXICO. EVEN A FEW LIGHTNING STRIKES SHOWING UP SOUTHWEST OF MGM. SURFACE LOW PRESSURE WAS STILL LOCATED NEAR THE MISSISSIPPI RIVER DELTA REGION OF SOUTHERN LOUISIANA...THE RAIN WILL CONTINUE FOR SOME TIME. GENERALLY EXPERIENCING MVFR VIS AT THIS TIME DUE TO THE RAIN WITH CEILINGS IFR TO BARELY MVFR. EXPECT THESE RESTRICTIONS TO CONTINUE MUCH OF THE FORECAST PERIOD. EASTERLY WINDS WILL BE RATHER STRONG GENERALLY 10 TO 20 KTS. AS THE LOW EXITS EAST EARLY FRIDAY AFTERNOON...WINDS WILL EVENTUALLY SWING AROUND TO THE WEST NORTHWEST BUT THE LOW CLOUDS SHOULD HANG ON. CLOUDS WILL DROP SOMEWHAT DURING THE OVERNIGHT HOURS AND FORECASTED IFR NORTH AND LIFR SOUTH. WILL MONITOR STRENGTH OF SURFACE LOW AND RAINFALL INTENSITY WHICH MAY AFFECT TERMINALS. REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. 75 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 4, 11:26 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1126 AM CST THU FEB 4 2010 ALZ011>015-017>050-051900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1126 AM CST THU FEB 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAINFALL AND GUSTY WINDS TO ALABAMA LATE THIS AFTERNOON AND TONIGHT. THE HEAVIEST RAIN WILL BE GENERALLY SOUTH OF A LINE FROM TUSCALOOSA TO WEDOWEE. UP TO TWO INCHES OF RAIN ARE POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS...RESULTING IN THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD RAINFALL WILL CONTINUE THROUGH FRIDAY AFTERNOON...WITH AN ADDITIONAL INCH POSSIBLE ACROSS EASTERN ALABAMA...RESULTING IN EVENT TOTALS FROM 1 TO 3 INCHES BY FRIDAY NIGHT. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...AS WELL AS RISES ON AREA LAKES AND RIVERS AS WE MOVE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. GRANTHAM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:50 PM CST | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Feb 4, 7:08 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Feb 4, 8:16 PM CST | Areal Flood Advisory | BMX | Greene, Sumter | 119 min |
| Feb 4, 8:29 PM CST | River Flood Warning | BMX | Sumter | 37 hr |
| Feb 4, 8:42 PM CST | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 9 hr |
| Feb 4, 10:51 PM CST | Areal Flood Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Jefferson, Lowndes and 2 more | 114 min |
| Feb 5, 1:50 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Feb 5, 3:18 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 17 hr |
| Feb 5, 8:23 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 25 hr |
| Feb 5, 8:27 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 59 hr |
| Feb 5, 8:45 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 47 hr |
| Feb 5, 8:45 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Feb 5, 10:49 AM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 4 hr |
Nearby
River Flood Warnings in Alabama, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.